# SDR 2011FA0000315

- Difficulty date: May 16, 2011
- Submitted: May 16, 2011
- Operation: General aviation
- Aircraft: N1229C
- Make and model: Cessna 208B
- Aircraft serial: 208B0589
- Aircraft time: 10,000 hours
- Engine: Garrtt TPE33112JR
- Engine time: 12 hours
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Fitting
- Part number: 850214101023
- Condition: Detached
- Location: Bleed Line
- Part time: 12 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, Y
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT, A LOUD "POP" WAS HEARD, FOLLOWED BY A LOUD HISSING SOUND.  ACFT APPEARED TO OPERATE NORMALLY.  CREW ASSUMED THE SOUND CAME FROM A BLOWN DEFROSTER LINE.  ACFT LANDED WITHOUT INCIDENT BUT AFTER THE THROTTLE WAS PULLED BACK AFTER PROPELLER REVERSE THE ENGINE FLAMED OUT.  WHITE SMOKE BEGAN BILLOWING OUT OF THE ENGINE COWLING.  ON THE TAXIWAY, THE CREW OPENED THE ENGINE COWLING AND DISCOVERED THE CABIN HEAT INSTALLATION BLEED AIR LINE (THAT CONNECTS ENGINE BLEED AIR TO THE CABIN MIXING VALVE) HAD PULLED OUT OF ITS FITTING.  THE FITTING WAS TIGHT, BUT THE BLEED AIR PRESSURE STILL CAUSED THE LINE TO PULL OUT OF THE COMPRESSION FITTING, BENDING THE LINE BACKWARDS, AND BLOWING ENGINE BLEED AIR DIRECTLY ON ADJACENT WIRE BUNDLES, THE ENGINE COWLING, AND ENGINE MOUNT.  THE ELECTRICAL INSULATION AROUND THE WIRING BUNDLES MELTED/BURNED.  THE ENGINE COWL WAS HEAT DAMAGED AND THE HEAT RESISTENT PAINT BLISTERED.  NOTE: THERE WAS ABSOLUTELY NO INDICATION OF AN ENGINE OVERHEAT IN THE COCKPIT. INSTALLATION DWG IS 850-21-41-01-100, REV C.   ENGINE IS INSTALLED ON THIS ACFT BY STC SA02291AK.
